Open Access
February, 1966 On Idempotent Matrices
R. M. Loynes
Ann. Math. Statist. 37(1): 295-296 (February, 1966). DOI: 10.1214/aoms/1177699624


Banerjee [1] has recently given proofs of various properties of real symmetric idempotent matrices. The aim of this note is to give shorter proofs of some of these. Some of our proofs are suggested by the fact that idempotent matrices represent projection operators, and by the known properties of such operators (see e.g. Halmos [2]). The recent paper by Luther [4] overlaps this note in content; but has a different aim.


Download Citation

R. M. Loynes. "On Idempotent Matrices." Ann. Math. Statist. 37 (1) 295 - 296, February, 1966.


Published: February, 1966
First available in Project Euclid: 27 April 2007

zbMATH: 0142.27202
MathSciNet: MR183731
Digital Object Identifier: 10.1214/aoms/1177699624

Rights: Copyright © 1966 Institute of Mathematical Statistics

Vol.37 • No. 1 • February, 1966
Back to Top